Requip - This is a new med for me ... thoughts?
- 3 Aug 2012 by SandraLHoutz
- 4 August 2012
- ambien, klonopin, requip, insomnia, restless legs syndrome, sleep disorders, periodic limb movement disorder, sleep, sex, orgasm
Hi All, after my sleep study and going through many of the "traditional" sleep meds -- Ambien and all their relatives the doc finally said we need a sleep study ... I did and no apnea, thank goodness, but alot of leg movement and twitching, thus Restless Leg Syndrome. She has no prescribed me to take Klonopin or Serax (not both together) and then Requip. I'm familiar with the Serax family, as I have that on hand and alternate that with Restoril. But the Requip is totally new to me and I would love to hear all feedback, both good and bad is greatly appreciated. Also, for those that have already taken or are currently taking Requip how does it compare, if you have ever taken Mirapex in the past? Thanks so much! Here's to hopefully sleeping and not doing aerobics in bed! :)
Does either Requip or Mirapex cause any sexual side affects?
Hi Sandra - I gotta tell you something here; I think the side effects are scary. There are reports of suddenly falling asleep when previously being alert and talking. That is scary to me. Here is the link for the information on our site: https://www.drugs.com/requip.html
It does mention that it can cause sudden urges in people like gambling or sexual impulses and not so friendly hallucinations both auditory and visual. I would talk with that doctor about those things. It is also used in people with Parkinson's because of the tremors and you are exhibiting "leg movement" at night. So for that it should help but man oh man those adverse side effects would freak me out! This should be considered thoughtfully and openly with your partner/husband and your doctor. I think I would be afraid to drive with some of those side effects... especially "falling asleep when previous awake and alert".
Good luck with this one and please consider all input before deciding to take it. One thing just occurred to me... are you supposed to take this at night??? If that is true and you are on a small dose then you shouldn't have to worry much about the side effects. I was thinking if you were taking that during the day. But still... never drive until you know how a med is going to affect you.
Hi. I use Requip, or actually Ropinirole, which is the generic version. I have actually broken bones with my RLS until I was bright enough to take the foot board off my bed! The medicine has made all the difference in the world to me. I suffer from two side effects, which have never gone away. One is that it tends to make me really sleepy (not bad since I only take it right before bed). The second is that it makes me really nauseous. That's the real drawback for me. Bad enough that I have a dual prescription for Phenegren. I don't take one without the other. It was bad enough when I started on 1 mg of requip, but was just that much worse when I started on 2 mg. Fortunately this medicine works well on an as needed basis, at least for me. So I don't use it unless I need it. Since my symptoms tend to start in late afternoon to early evening, it's never been difficult to know if I'll need it at bedtime!
I hope this helps you out. Since it has really helped me avoid having some really bad nights, you might want to go ahead and give it a try and decide for yourself.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Dec 2009 • 19 answers
Posted 10 Aug 2011 • 43 answers
Posted 5 Sep 2012 • 2 answers
Posted 28 Sep 2012 • 1 answer
Posted 22 Jan 2014 • 1 answer